MAUDE Adverse Event Report: STERIS CANADA ULC AMSCO 1215 CART & UTENSIL WASHER/DISINFECTOR

STERIS CANADA ULC AMSCO 1215 CART & UTENSIL WASHER/DISINFECTOR
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During the steris service technician's follow up with user facility personnel, it was stated that the employee subject of the reported event had placed a container lid on top of the universal rack.The container lid was pointing outward and hit the top panel when the employee pushed the rack into the amsco 1215 cart & utensil washer/disinfector subsequently causing the reported event to occur.User facility personnel stated to the steris service technician that the top panel had not been secured with mounting screws at the time of the reported event.The steris service technician's inspection of the amsco 1215 cart & utensil washer/disinfector confirmed that the mounting screws were present however, the screws may have been loose at the time of the event subsequently causing the panel to lift and fall when the container lid struck the panel from the bottom when the employee was loading the rack into the unit.The steris service technician reinstalled the panel, confirmed the mounting screws were properly tightened, tested the unit, and returned the amsco 1215 cart & utensil washer/disinfector to service.The steris service technician counseled user facility personnel of the proper loading techniques and ensuring no items are sticking out of the rack.The operator manual states (section 4.5), "when loading universal rack, ensure no items stick out of rack." no additional issues have been reported.
 
Event or Problem Description
The user facility reported that while an employee was loading their amsco 1215 cart & utensil washer/disinfector, the top panel fell off and hit the employee in the forehead.The employee sought and received medical treatment and returned to work.

Brand Name
AMSCO 1215 CART & UTENSIL WASHER/DISINFECTOR
Common Device Name
WASHER/DISINFECTOR
Manufacturer (Section D)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
STERIS CANADA ULC
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key19280299
Report Number9680353-2024-00015
Device Sequence Number6320846
Product Code MEC
UDI-Device Identifier00724995214401
UDI-Public00724995214401
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown